Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 14, 2014, 2:41 PM EST for 61 counties in Georgia. It took effect at Nov 14, 2014, 9:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 2:41 PM EST (19:41 UTC)
- In effect from
- Nov 14, 2014, 9:00 PM EST
- Expired
- Nov 15, 2014, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
All 61 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS72 KFFC 141941 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EST FRI NOV 14 2014 GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098- 102>113-150345- /O.NEW.KFFC.FZ.W.0015.141115T0200Z-141115T1400Z/ HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE... JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA... WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART... CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON... MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON... GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO... EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE... MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON... THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE... MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON... LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL... SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS... ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY... MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN... SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH... BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE... OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN... DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS... VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE... ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO... GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS 241 PM EST FRI NOV 14 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY. * LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND GAINESVILLE * TEMPERATURES...MID 20S TO LOWER 30S * TIMING...9 PM EST THIS EVENING THROUGH 9 AM EST SATURDAY MORNING * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
3 follow-up statements
892 WWUS72 KFFC 150205 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EST FRI NOV 14 2014 GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098- 102>113-151400- /O.CON.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/ HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE... JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA... WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART... CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON... MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON... GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO... EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE... MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON... THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE... MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON... LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL... SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS... ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY... MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN... SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH... BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE... OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN... DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS... VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE... ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO... GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS 905 PM EST FRI NOV 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND GAINESVILLE * TEMPERATURES...MID 20S TO LOWER 30S * TIMING...9 PM EST THIS EVENING THROUGH 9 AM EST SATURDAY MORNING * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
325 WWUS72 KFFC 150753 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 AM EST SAT NOV 15 2014 GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098- 102>113-151400- /O.CON.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/ HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE... JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA... WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART... CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON... MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON... GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO... EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE... MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON... THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE... MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON... LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL... SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS... ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY... MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN... SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH... BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE... OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN... DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS... VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE... ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO... GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS 253 AM EST SAT NOV 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM LAGRANGE TO JACKSON AND GAINESVILLE. * TEMPERATURES...MID 20S TO LOWER 30S. * TIMING...THROUGH 9 AM EST THIS MORNING. * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
522 WWUS72 KFFC 151354 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 854 AM EST SAT NOV 15 2014 GAZ023>025-027-035>039-047>051-058>062-066>076-078>086-089>098- 102>113-151500- /O.EXP.KFFC.FZ.W.0015.000000T0000Z-141115T1400Z/ HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...HOMER...ALTO...COMMERCE... JEFFERSON...ARCADE...COMER...COLBERT...DANIELSVILLE...ILA... WINDER...AUBURN...WINTERVILLE...WATKINSVILLE...BOGART... CRAWFORD...ARNOLDSVILLE...LEXINGTON...MAXEYS...WASHINGTON... MONROE...LOGANVILLE...SOCIAL CIRCLE...COVINGTON...MADISON... GREENSBORO...UNION POINT...CRAWFORDVILLE...JACKSON...MONTICELLO... EATONTON...SPARTA...WARRENTON...WEST POINT...HOGANSVILLE... MANCHESTER...WOODBURY...ZEBULON...MOLENA...CONCORD...WILLIAMSON... THOMASTON...BARNESVILLE...FORSYTH...GRAY...MILLEDGEVILLE... MIDWAY-HARDWICK...SANDERSVILLE...DAVISBORO...GIBSON... LOUISVILLE...WRENS...WADLEY...PINE MOUNTAIN...WAVERLY HALL... SHILOH...HAMILTON...TALBOTTON...WOODLAND...BUTLER...REYNOLDS... ROBERTA...MACON...JEFFERSONVILLE...DANVILLE...GORDON...IVEY... MCINTYRE...TOOMSBORO...IRWINTON...WRIGHTSVILLE...ADRIAN... SWAINSBORO...TWIN CITY...COLUMBUS...FORT BENNING SOUTH... BUENA VISTA...ELLAVILLE...MONTEZUMA...MARSHALLVILLE... OGLETHORPE...FORT VALLEY...BYRON...WARNER ROBINS...COCHRAN... DUBLIN...SOPERTON...RICHLAND...LUMPKIN...PRESTON...AMERICUS... VIENNA...UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE... ROCHELLE...EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO... GLENWOOD...MOUNT VERNON...UVALDA...VIDALIA...LYONS 854 AM EST SAT NOV 15 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES CONTINUE TO RISE THIS MORNING AND WILL BE ABOVE FREEZING ACROSS THE WARNED AREA BY 9 AM EST OR SHORTLY AFTER. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 14, 2:40 PM EST, 1 minute earlier.
Area forecast discussion, Nov 14, 2:40 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EST FRI NOV 14 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... MAINLY ZONAL FLOW ALOFT ACROSS THE SOUTHEAST TONIGHT. ANOTHER ROUND OF COLD TEMPERATURES TONIGHT WITH THE COLDER VALUES DIPPING FURTHER SOUTH INTO CENTRAL GEORGIA. MANY AREAS ACROSS NORTH GEORGIA AND A FEW PARTS OF CENTRAL GEORGIA SAW TEMPERATURES OF 28 DEG OR LESS LAST NIGHT SO THE FROST/FREEZE PROGRAM HAS ENDED FOR THAT AREA. SEE THE PNS FOR MORE DETAILS. SO FOR TONIGHT THE FREEZE WARNING FOCUSES ON CENTRAL AND EASTERN GA. HAVE COOLED TEMPS A DEGREE OR TWO FOR SATURDAY NIGHT WITH MUCH OF NORTH AND GEORGIA BELOW FREEZING. WILL NOT ISSUE A FREEZE WATCH FOR SATURDAY NIGHT AT THIS POINT FOR TWO REASONS - MOST OF THE AREAS FORECAST FOR 32 OR BELOW SATURDAY NIGHT HAVE ALREADY BEEN DROPPED FROM THE FROST/FREEZE PROGRAM FOR THE YEAR...AND IF THEY HAVENT BEEN THEN THEY HAVE THE POTENTIAL TO REACH 28 DEG TONIGHT WHICH MAY ALLOW THEM TO BE DROPPED FROM THE PROGRAM TOMORROW MORNING. DAY SHIFT CAN RE-EVALUATE TOMORROW. A WEDGE BUILDS IN FOR SATURDAY...BRINGING THE WINDS AROUND TO THE EAST SIDE. ADDITIONALLY...WITH THE ATLANTIC MOISTURE RETURN...WILL SEE AN INCREASE IN LOW CLOUDS OVERNIGHT ON SATURDAY NIGHT. AS MENTIONED ABOVE...COOLED THE LOW TEMPS SLIGHTLY SATURDAY NIGHT...BUT THIS INCREASED CLOUD COVERAGE MAY END UP KEEPING TEMPS FROM FALLING AS MUCH AS FORECAST. THERE IS THE SMALL POTENTIAL TO SEE SOME DRIZZLE OR LIGHT RAIN FROM THE WEDGE EARLY SUNDAY MORNING ACROSS THE SOUTHEAST PART OF THE CWA. CONFIDENCE IS LOW AT THIS POINT...SO NOT MENTIONING IN THE GRIDS...BUT WILL MONITOR FOR FUTURE UPDATES. PRECIP SHOULD HOLD OFF THROUGH 12Z SUNDAY MORNING ACROSS NORTH GEORGIA WHICH IS GOOD SINCE THE TEMPS WILL BE AROUND FREEZING. 11 .LONG TERM /SUNDAY THROUGH FRIDAY/... NO SIGNIFICANT CHANGES IN THE MEDIUM RANGE MODEL TRENDS THIS CYCLE. FAIRLY FLAT UPPER FLOW INTO THE WEEKEND TURNS INCREASINGLY SOUTHWESTERLY ALLOWING FOR FAIRLY QUICK MODERATION IN TEMPERATURES AFTER ONE MORE COLD NIGHT TONIGHT. STILL SOME UNCERTAINTY CONCERNING THE CHANCES FOR PRECIPITATION ONSET BEING EARLY ENOUGH SUNDAY FOR A CHANCE OF A BRIEF MIX AND THE CHANCES FOR ANY MEANINGFUL WRAP AROUND MIXED PRECIPITATION EARLY MONDAY EVENING ARE LOOKING LESS CONVINCING AS WELL. I HAVE NOT PULLED EITHER FROM THE FORECAST YET AS CONFIDENCE IN THOSE TRENDS REMAIN MODERATE AT BEST RIGHT NOW. ANOTHER VERY STRONG BLAST OF ARCTIC AIR BEHIND THIS SYSTEM EARLY NEXT WEEK...BUT A QUICK TRANSITION TO NEARLY ZONAL UPPER FLOW SHOULD ALLOW FOR A FAIRLY QUICK MODERATION IN TEMPERATURES ONCE AGAIN. SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 302 AM EST FRI NOV 14 2014/ EXTENDED BEGINS WITH COOL-AIR WEDGE IN PLACE SATURDAY NIGHT. NOT EXACTLY HYBRID DAMMING SINCE THERE IS NO PRECIP AT ONSET BUT THE SURFACE HIGH IS TOO FAR SOUTH /NORTH CAROLINA AND VIRGINIA/ TO BE CLASSICAL DAMMING. IN ANY CASE...AS THE SURFACE WEDGE REMAINS IN PLACE...SOUTHWEST FLOW ALOFT WILL USHER IN MOISTURE AHEAD OF THE NEXT UPPER TROUGH TRAVERSING THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. SURFACE LOW LIFTS OUT OF THE GULF INTO THE LOWER MISSISSIPPI VALLEY ON SUNDAY WITH ISENTROPIC UPGLIDE INCREASING ACROSS THE SOUTHEAST...BRINGING INITIALLY AN INCREASE IN CLOUD COVER AND THEN PRECIPITATION ACROSS THE AREA SUNDAY...ESPECIALLY SUNDAY AFTERNOON. NO INSTABILITY NOTED ACROSS OUR AREA SO KEPT WORDING AT JUST RAIN FOR NOW. THERE REMAINS A REMOTE POSSIBILITY THAT AT ONSET ACROSS THE NORTHEAST MOUNTAINS...TEMPERATURES MAY BE COLD ENOUGH FOR A LITTLE MIXED PRECIP SUNDAY MORNING. CURRENT FORECAST IS ACTUALLY KIND OF GENEROUS BRINGING QPF IN A LITTLE EARLIER THAN GUIDANCE BUT THE COMBINATION OF ISENTROPIC AND OROGRAPHIC LIFT MAY BE ENOUGH FOR AT LEAST SOME LIGHT PRECIP STARTING AS EARLY AS 12Z. IF THERE IS ANY MIXED PRECIP...IT WOULD BE BRIEF AND GENERALLY AT THE HIGHEST ELEVATIONS WITH NO ACCUMULATIONS EXPECTED. WIDESPREAD RAIN OVERSPREADS THE AREA SUNDAY NIGHT INTO MONDAY. SOME UNCERTAINTY REMAINS WITH GFS KEEPING THE SURFACE LOW CLOSER TO THE GULF COAST AND ENHANCING PRECIPITATION THERE...AND THAT SOLUTION WOULD RESULT IN UPSTREAM CONVECTION REDUCING THE AMOUNT OF PRECIPITATION ACROSS ESPECIALLY NORTH GEORGIA. 00Z ECMWF KEEPS THE SURFACE LOW FARTHER INLAND. 12Z WPC QPF BEGINNING TO TRICKLE IN LOOKS LIKE IT IS TRENDING MORE TOWARD THE GFS WHICH LEADS TO SOME CONCERN ABOUT GOING POPS. GFS IS ALSO QUITE A BIT FASTER MOVING MOISTURE OUT OF THE SOUTHEAST MONDAY NIGHT WHEREAS THE ECMWF LINGERS SOME PRECIP ACROSS CENTRAL GEORGIA. TOOK A GENERAL COMPROMISE AND PUSHED POPS OUT AFTER 06Z TUESDAY...WHICH ALSO SERVES TO REDUCE ANY CHANCES OF MIXED P-TYPE IN THE MOUNTAINS. DID INCLUDE A BRIEF MIX AT THE HIGHEST ELEVATIONS WITH STRONG FLOW ALOFT AND SIGNIFICANT COLD AIR INTRUSION. SO SPEAKING OF THE COLD AIR...IT WILL DEFINITELY BE ON THE COOL SIDE OF NORMAL SUNDAY AND MONDAY...BUT WHAT IS IN STORE BEHIND THE EARLY WEEK FRONT IS JUST PLAIN RIDICULOUS. MONDAY NIGHT WE HAVE LOWS IN THE LOWER 20S NORTH TO MID 30S SOUTH...AND FOR TUESDAY HIGHS...BRACE YOURSELVES...LOWER TO MID 30S AT BEST NORTH AND UPPER 40S SOUTH. A HIGH OF 39 IN ATLANTA IN NOVEMBER IS JUST CRAZINESS. BUT...CURRENT BLEND IS ACTUALLY A BIT WARMER /YES WARMER/ THAN CONSENSUS SO WE WILL HAVE TO KEEP A CLOSE EYE ON TEMPS. JUST KIND OF MISERABLE. EVEN RIDICULOUSLY COLDER TUESDAY NIGHT WITH SOME LOWS DIPPING INTO THE TEENS. SHOULD SEE A BIT OF A MODERATION BY WEDNESDAY WITH THE DEEP TROUGH BEGINNING TO LIFT SOMEWHAT...BUT STILL WAY WAY WAY BELOW NORMAL WITH HIGHS GENERALLY IN THE 40S EVERYWHERE. THE NEXT SHOT OF PRECIP MOVES IN AT THE END OF THE EXTENDED AND WITH CURRENT TEMPS WILL HAVE TO AGAIN BE WATCHING P-TYPE. SO IN A NUTSHELL...IF YOU LIKE COLD WEATHER...THIS EXTENDED IS FOR YOU. TDP && AVIATION... 18Z UPDATE... AREA OF MVFR CLOUDS ACROSS EASTERN GA IS STARTING TO DISSIPATE AND THIS TREND WILL CONTINUE INTO THE AFTERNOON. EXPECT ONLY HIGH CLOUDS BY TONIGHT. WIND SHIFT AT ATL TONIGHT FROM THE NW TO THE NE AND THIS SHOULD BE IN THE 05-08Z TIME FRAME. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON VSBY AND CIGS. MEDIUM CONFIDENCE ON WINDS DUE TO THE DIRECTION CHANGE. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 27 49 30 55 / 0 5 5 30 ATLANTA 27 49 35 56 / 0 5 5 40 BLAIRSVILLE 24 47 28 51 / 0 5 5 60 CARTERSVILLE 24 50 31 56 / 0 5 5 60 COLUMBUS 29 56 37 63 / 0 5 5 30 GAINESVILLE 28 47 33 52 / 0 5 5 40 MACON 27 56 34 61 / 0 5 5 20 ROME 23 50 31 54 / 0 5 5 70 PEACHTREE CITY 24 51 31 59 / 0 5 5 40 VIDALIA 33 56 41 61 / 0 5 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB... BLECKLEY...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HALL...HANCOCK... HARRIS...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...SCHLEY... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Nov 14, 4:01 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EST FRI NOV 14 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 401 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... FREEZING TEMPERATURES ARE EXPECTED THIS MORNING AND AGAIN TONIGHT. REFER TO THE FREEZE WARNING PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A HARD FREEZE IS EXPECTED FOR A LARGE PORTION OF THE AREA SATURDAY MORNING...AS WELL AS AGAIN TUESDAY AND WEDNESDAY MORNINGS. WEDNESDAY MORNING MAY SEE LOWS IN SOME AREAS IN THE TEENS...BUT AT LEAST THE LOWER TO MID 20S WITH WIND CHILLS WILL IN THE TEENS TO SINGLE DIGITS. STAY TUNED FOR LATER UPDATES ON THE MIDWEEK COLD BLAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.